Since starting Arimidex 5 months ago, I have developed arthritis in my left knee which is rapidly becoming a problem. Anyone else experience this?
Is it actually arthritis or just severe
joint pain? Isn’t arthritis the erosion
Arimidex and Aromasin are notorious for
causing some degree of joint pain. I even
quit my Arimidex for a over month once
because of it, but then I figured that BC
is even worse.
I was give various pain relief Rx's, but
found that taking 800mg ibuprofen worked
the best for me.
I also got an inexpensive knee brace at
Walyworld and that helped a lot.
For this last 3 years on Arimidex, I do
not seem to have any ill effects. Guess
my body has finally adopted to this
I'm 68 so have some aches and pains once
and a while, but nothing awful and nothing
Try to not take too many Rx’s because of
all of the various side effects.
I personally recommend good vitamins
and a positive outlook.
I've been using Arimidex for almost 2 years now. I do experience swollen finger joints, stiff and sore hips, back and ankles in the mornings, or when I've been sitting still for long periods, but as soon as I get moving, and loosten up those joints it does get better and subside. Gentle excercise is good for it. Sometimes when my fingers/joints are very sore, I take Arcoxia (an anti-inflammatory) they prescribed. For me taking Arimidex and dealing with the side effects outweighs the risk of not taking it, as it reduces the recurrence risk so much. Hope this helps :-)
Yes! I finished the hardcore breast cancer chemo regimen and started Herceptin in May/June 2011 about the same time i started taking Arimidex. I complained of muscle and joint pain from the beginning (possibly caused by the other chemo meds). At one point, i fell just from muscle weakness/knee problems and the doctor insisted i use a cane. I finished one year of Herceptin in May 2012 and the knee pain was so bad i went into a regional orthopedic hospital (i live in China) where i received Chinese Traditional Medicine and Alternative Treatments for a month (and i walked very little). A bone scan done in the States in Aug confirmed inflammation greatly reduced in knees but not other hot spots. Six weeks of driving in the States helped even more. Now i'm back in China walking a mile or three several days a week and i'm getting much worse again.
Hi Chapala, Severe joint pain is the main reason I stopped taking Arimidex after 1 1/2 years. The pain interrupted sleep as well as inhibited daily activity. I literally felt like an old, old woman and at 53, I chose quality of life over the risk of recurrence. Within two weeks of stopping taking this drug, I felt normal again! I feel it is an individual decision. Many women stick it out regardless of the many side affects but I could not justify the suffering. Good luck to you!
I had breast cancer in 2014 and it was advanced to the point I had 2 surgeries, full CAT chemo and radiation. I didn't want to take the a Arimidex but the Dr. really pushed it and I was worried. The thought of having cancer again was too scary. After taking Arimidex for 3 1/2 years i stopped. I decided I would rather take a chance than live like a crippled 80 or 90 year old. I thought when I stopped the joint pain would go away. No it's actually arthritis, I can hardly walk. It's in my toes. I also believe I have some on my hips. I was 60 when I got BC and had no other issues with my health. I am thankful to be alive and I'm ok with the surgery, chemo and radiation side effects. I am not ok with trading mobility for fear of cancer returning.
I am sorry to see so many others have arthritis from this drug as well.
Hello Chapala. To tell you the truth at 62 years old it's hard to know whether or not the Arimidex is causing the arthritis but I will say this... I have noticed that my knees especially ache at night . I have used several products, homeopathic and traditional, and have found that the products containing lidocaine provided the best relief for me . Good luck on your journey and hope this provides you with some relief .
I have been on Arimidex for 4 and 1/2 years and I just had arthroscopy surgery on my right knee today. The doctor said I have arthritis so bad I will probably need a knee replacement. Throughout my use, I had a lot of aches and pains but discounted it due to the physical job I have. I will stop taking this bad drug immediately. I had my breast cancer at age 57 and am now 2 months shy of 62.
Hi I am experiencing a lot of pain from arimidex. First it was my hands, then went away, feet then went away but now my hips. I can barely walk and yesterday been in #8 pain. I feel like I got out surgery. I think I need percaset like when I had radiation before. I'm not sure if I will go on this again. I tried evista and I kept getting UTI infections I almost just want to quit it all. I don't want to suffer as I am 53 yrs old.
- Arimidex Information for Consumers
- Arimidex Information for Healthcare Professionals (includes dosage details)
- Side Effects of Arimidex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 9 Oct 2012 • 1 answer
Updated 30 May 2010 • 1 answer
Updated 17 Aug 2015 • 2 answers
Updated 5 Oct 2015 • 1 answer
Updated 8 Nov 2016 • 2 answers